Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22570
Barbour, A D; Grübel, R (1995). The first divisible sum. Journal of Theoretical Probability, 8(1):39-47.
View at publisher
We consider the distribution of the first sum of a sequence of positive integer valued iid random variables which is divisible byd. This is known to converge, when divided byd, to a geometric distribution asd. We obtain results on the rate of convergence using two contrasting approaches. In the first, Stein's method is adapted to geometric limit distributions. The second method is based on the theory of Banach algebras. Each method is shown to have its merits.
26 downloads since deposited on 09 Apr 2010
4 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Uncontrolled Keywords:||Discrete renewal theory - Stein's method - Banach algebras|
|Deposited On:||09 Apr 2010 08:45|
|Last Modified:||05 Apr 2016 13:27|
|Additional Information:||The original publication is available at www.springerlink.com|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page